Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 75, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 12, 2003, 7:15 PM CDT for Jefferson County, Orange County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2003, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 12, 2003, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 130015 SVRLCH TXC245-361-130115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 714 PM CDT TUE AUG 12 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS ORANGE COUNTY IN SOUTHEAST TEXAS. * UNTIL 815 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF BRIDGE CITY...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BRIDGE CITY...GROVES...NEDERLAND AND PORT NECHES THIS THUNDERSTORM HAS ALREADY PRODUCED HAIL THE SIZE OF QUARTERS. CALL 3 3 7 4 7 7 5 2 8 5 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2999 9381 3006 9387 2997 9405 2988 9396 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:54 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 1:54 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 PM CDT TUE AUG 12 2003 SYSTEMS CONTINUE TO MOVE EAST TO WEST ACROSS NORTH AMERICA. PER EUROPEAN AND MRF MODELS THRU SUNDAY. TEMPS ACHIEVING CONVECTIVE TEMP OVER THE AREA. RADARS SHOWING ONSET OF EXPECTED AFTERNOON SHOWERS OVER INTERIOR SE TX AND CEN LA. VISIBLE IMAGERY SHOWING UPPER LOW OVER E TX. GFS TAKES UPPER LOW AND MOVES IT WEST INTO WEST TX AND BEYOND. AREA BECOMES UNDER INFLUENCE OF EASTERN RIDGE ON THURSDAY...WITH PCPN CHANCES DIMINISHING AND TEMPS RECOVERING TOWARD SEASONAL NORMS. NEXT PLAYER IS A TROPICAL WAVE WHICH SHOWS UP WELL ON VISIBLE IMAGERY EAST OF THE BAHAMAS. THIS WAVE IS EXPECTED TO MOVE WEST INTO THE GULF BUT REMAIN SOUTH OF LAT 25N...REACHING LON 92W BY FRIDAY. TIL THEN...WE REMAIN IN SUBSIDENT SIDE. ASSUMING GFS HOLDS TRUE...WAVE SHOULD REMAIN SUFFICIENTLY SOUTH FOR PCPN TO MISS THE AREA THIS WEEKEND. GFS SHOWS ANOTHER WAVE...FURTHER NORTH MOVING THRU THE LOWER MS VALLEY SUNDAY. MOISTURE LEFT BEHIND FROM THIS SYSTEM WILL BRING A RETURN OF SCATTERED SHOWERS SUNDAY INTO MONDAY. .PRELIMINARY POINT TEMPS/POPS... KBPT 71 87 74 90 / 40 50 20 20 KLCH 73 86 71 90 / 50 70 20 20 KLFT 72 86 70 91 / 50 70 20 10 KAEX 70 82 67 89 / 50 60 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
Hazardous weather outlook, Aug 12, 5:45 AM CDT, 13 hours 30 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SURFACE LOW LOCATED OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. THESE STORMS WILL GRADUALLY MOVE TOWARDS THE SOUTH-CENTRAL LOUISIANA COAST BEFORE SUNRISE. THIS SURFACE LOW IS EXPECTED TO DRIFT BACK TO THE WEST/NORTHWEST WITH PRECIPITATION SPREADING ACROSS MUCH OF LOUISIANA AND SOUTHEAST TEXAS. STORMS TODAY WILL PRODUCE PERIODS OF VERY HEAVY RAIN...STRONG AND GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. STORMS WILL BEGIN TO TAPER OFF DURING THE EARLY EVENING HOURS ENDING OVER MUCH OF SOUTHEAST TEXAS AND LOUISIANA AROUND MIDNIGHT. SEVERE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON WEDNESDAY INTO THURSDAY. A TROPICAL WAVE MOVING ACROSS FLORIDA ON THURSDAY IS EXPECTED TO INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY. STORMS FINALLY END ON SUNDAY WITH THINGS DRYING OUT IN MONDAY AS HIGH PRESSURE FROM THE EAST BUILDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. K. KUYPER
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.